Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 22, 2021, 3:00 PM EDT for Palm Beach County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 3:00 PM EDT (19:00 UTC)
- Expired
- Jun 22, 2021, 3:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 140 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2862 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
807
WWUS82 KMFL 221900
SPSMFL
Special Weather Statement
National Weather Service Miami FL
300 PM EDT Tue Jun 22 2021
FLZ067-068-168-221945-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
300 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 345 PM EDT...
* At 259 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over North County Airport, or near
Palm Beach Gardens, moving northeast at 20 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Tequesta, Royal Palm
Beach, North County Airport, Loxahatchee Groves, Lion Country
Safari Park, The Acreage, Golden Lakes, Philo Farms, Limestone
Creek, Caloosa and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2669 8018 2670 8036 2696 8038 2696 8014
2697 8014 2697 8010 2691 8009
TIME...MOT...LOC 1859Z 203DEG 19KT 2682 8025
$$
SB/BNBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 1:48 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 22, 1:48 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Miami FL 148 PM EDT Tue Jun 22 2021 .AVIATION(18Z TAFS)... Generally VFR conditons will prevail with the exception of sub-VFR conditions in any SHRA/TSRA. TEMPO groups may be possible for sub- VFR conditions if forecast confidence increases. Southeasterly winds will prevail today at area terminals with the exception of APF which will have winds out of the SW as the gulf breeze pushes inland. Winds will become light and variable overnight before picking up once again tomorrow after sunrise. Cannot rule out showers and thunderstorms overnight and tomorrow morning, so have carried VCs through the TAF period. && .PREV DISCUSSION... (Issued 1023 AM EDT Tue Jun 22 2021) UPDATE... A moist airmass remains in place over South Florida this morning, as evident by the 12z MFL sounding recording a precipitable water value of 2.07 inches, approaching the climatological max value of 2.21 inches for today's date. Southeasterly flow underneath the western edge of the Bermuda High will allow for the continued advection of a moist and unstable airmass into South Florida. Over the last several hours, the abundant atmospheric moisture has allowed for a few showers and thunderstorms to develop just offshore of the Atlantic and Gulf coasts before briefly moving inland and dissipating. As both the Atlantic and Gulf seabreezes push inland later this afternoon, convection should fire along boundary collisions allowing for thunderstorms and showers to develop. The greatest coverage today should once again be over the interior and Lake Okeechobee region. Any thunderstorm that is able to develop could have the potential to produce lightning, gusty winds, and torrential downpours. Localized flooding is also possible today, especially with heavier thunderstorms that could remain stationary along a boundary collision. Outside of showers and thunderstorms, it is going to be another hot and humid day today with highs in the upper 80s to mid 90s across South Florida. Heat index values across South Florida will be in the triple digits, with some locations approaching 105-107 degrees. PREV DISCUSSION... (Issued 748 AM EDT Tue Jun 22 2021) AVIATION(12Z TAFS)... SHRA/TSRA have developed near the Atlantic and Gulf terminals this morning and could bring brief bouts of sub-VFR conditions over the next few hours. Convection this afternoon looks to remain over interior South Florida, but cannot rule out TSRA potentially remaining closer to the terminals. Thus, VCs have been carried through from the afternoon into the early evening hours. Rain chances continue overnight as moisture sticks around. Winds will be SE today with the exception of APF where the Gulf breeze will cause winds to veer SW around 17-19z. PREV DISCUSSION... (Issued 316 AM EDT Tue Jun 22 2021) Wet and unsettled week ahead... SHORT TERM (Now through Wednesday)... After some slow moving showers and T'storms over Glades County late last night, much of the CWA has been relatively quiet overnight. That said, it is quite a muggy night with temperatures at the 2am hour still hovering around the middle 80s here at the office at 2am. Light to moderate southeasterly flow can be expected through Today with a Gulf breeze making an inland push this afternoon. At the moment it appears the best convection odds will again be around Lake Okeechobee and interior south Florida. That said, if winds veer just a bit more than forecast, outflow boundaries could easily generate convection over the Atlantic metro this afternoon and evening. For now, until this scenario is realized we will continue to highlight the Lake Region as the best potential as a mid level shear/vort axis resides closer to this region. Taking a closer look at the convective parameters, moderate instability will be present along with ~1000 j/kg Downdraft CAPE, which will lead to strong to perhaps even a severe thunderstorm or two. The 500mb temperatures are forecast to be around -10C in the Lake Region, which may allow for some small hail in the strongest/widest updrafts. Convection should begin a downward trend shortly around or after sunset. Though the mesoscale models show some weaker convection later this evening lingering into the overnight hours across locations south of Alligator Alley. With the close proximity to some upper level lift near the shear axis, this is certainly a possibility that may not be resolved with the globals. Wednesday looks wet for much of the region as that vort axis begins to sag southward more into the forecast area allowing for plenty of lift. The moisture profile is quite saturated with PWATS generally ranging from 2.0"-2.2" across south Florida. Think hydro may begin to become a concern once again. Storm motions will essentially be any boundary propagation as mean 0-6km winds are less than 5kts. In the right (wrong?) areas, slow moving convection may lead to urbanized flooding. With the upper level weakness overhead, model soundings still show H5 temperatures relatively cool so can't rule out additional stronger updrafts with small hail and gusty winds possible. Temperatures today will be very warm to hot as much of the convection will be confined interior and Lake region, but may be held down a bit on Wednesday with increasing clouds and rainfall. LONG TERM (Wednesday Night to Monday)... An unsettled pattern is forecast across South Florida mid to late week as a longwave trough aloft over the eastern third of the United States combines with a weakness in the Atlantic surface high pressure. Precipitable water values of 2.0 to 2.3 inches point to a moist atmosphere capable of producing excessive rainfall due to repeated slow-moving thunderstorms. Just to put these forecast precipitable water values into context, based on the sounding climatology for MFL, a 90th percentile value for late June would be around 2.0 inches and the record sits around or just above 2.3 inches. Combine that with a passing inverted trough embedded in the flow around the low-level high and weak steering flow for convection which will produce the potential for strong storms that may move quite slowly on Thursday with a peak coming around the diurnal heating max on Thursday afternoon into the evening. As Thursday night becomes Friday morning, the inverted trough will push into the Gulf with the surface high attempting to build back in over the region. Aloft, the longwave trough will advance north and east away from the region. Moisture will still be present over the region which will keep the door open for convective coverage to once again be healthy on Friday, particularly over western portions of the area closer to the trough in the Gulf. Saturday and Sunday could be transition days with the potential for a slightly drier slot of air moving into the subsidence region behind the Gulf trough which could lower convective coverage compared to previous days. The extended period closes out with some uncertainty. Some guidance is suggesting that some drier air (possibly another burst of Saharan dust) could approach the region while some other solutions have a disturbance and associated moisture from the Caribbean entering the picture. Overall, the forecast confidence is low from the weekend onward due to these factors and should be monitored through the week and weekend to see how the forecast evolves. AVIATION(06Z TAFS)... Convection looks to remain over interior south Florida, mostly away from both the Atlantic terminals and APF. Cannot rule out a storm or two in those areas along the Atlantic so covered with VCs through the afternoon and early evening. Winds will remain mostly southeast except for APF where the Gulf breeze will cause winds to veer later this afternoon. MARINE... Generally, favorable marine conditions can be expected across the coastal waters. The only concern will be any convection that develops may be capable of producing locally strong gusty winds, cloud-to-water lightning, heavy rainfall (limiting visibilities), locally higher seas, and waterspouts through the period. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 89 77 87 / 40 60 50 80 West Kendall 77 90 76 87 / 30 60 50 80 Opa-Locka 77 90 77 87 / 40 60 40 80 Homestead 77 89 76 87 / 30 60 50 80 Fort Lauderdale 79 89 77 86 / 40 60 40 80 N Ft Lauderdale 78 89 77 86 / 40 60 40 80 Pembroke Pines 77 89 77 86 / 40 60 40 80 West Palm Beach 76 89 76 87 / 50 70 40 80 Boca Raton 77 89 77 86 / 40 60 40 70 Naples 77 90 74 88 / 30 70 40 90 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Hadi Today through Wednesday and Marine...Frye Wednesday Night through Monday...RAG Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 22, 10:42 AM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1042 AM EDT Tue Jun 22 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 230245- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1042 AM EDT Tue Jun 22 2021 ...STRONG THUNDERSTORMS POSSIBLE INTERIOR AND LAKE REGION... ...HEAT INDEX VALUES IN TRIPLE DIGITS ACROSS SOUTH FLORIDA... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms are possible today, with a focus across the interior and the Lake Okeechobee region. An isolated storm or two could become strong. Waterspouts: Waterspouts are possible across all area waters with showers and storms today. Wind: An isolated strong wind gust will be possible with the strongest thunderstorms this afternoon. Hail: Small hail will be possible with the strongest thunderstorms today. Temperatures: Heat index values are forecast to be in the triple digits across South Florida, with values nearing 105-107 over portions of the interior. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Showers and thunderstorms are possible each day, with gusty winds and localized flooding possible. Elevated risk of rip currents is possible along the east coast beaches later this week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 22, 1:52 PM EDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Miami FL 152 PM EDT Tue Jun 22 2021 FLZ067-068-221815- Inland Palm Beach County FL-Metro Palm Beach County FL- 152 PM EDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY UNTIL 215 PM EDT... * At 151 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles southeast of Indiantown, moving northeast at 35 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Palm Beach Gardens, The Acreage and Caloosa. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2680 8029 2690 8048 2696 8045 2696 8019 TIME...MOT...LOC 1751Z 206DEG 31KT 2696 8033 SB/BNB
Special weather statement, Jun 22, 3:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
300 PM EDT Tue Jun 22 2021
FLZ067-068-168-221945-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
300 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 345 PM EDT...
* At 259 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over North County Airport, or near
Palm Beach Gardens, moving northeast at 20 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Tequesta, Royal Palm
Beach, North County Airport, Loxahatchee Groves, Lion Country
Safari Park, The Acreage, Golden Lakes, Philo Farms, Limestone
Creek, Caloosa and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2669 8018 2670 8036 2696 8038 2696 8014
2697 8014 2697 8010 2691 8009
TIME...MOT...LOC 1859Z 203DEG 19KT 2682 8025
SB/BNBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:03 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 21, 9:05 PM EDT | Special Weather Statement | MFL | Glades | 40 min |
| Jun 22, 1:52 PM EDT | Special Weather Statement | MFL | Martin | 23 min |
| Jun 22, 3:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Jun 22, 5:27 PM EDT | Special Weather Statement | MFL | Glades | 48 min |
| Jun 22, 6:09 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Jun 22, 7:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.